Alert archive / California / Wind Advisories in 2008
Wind Advisory 25, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 23, 2008, 5:44 PM PST for 10 counties in California. It took effect at Dec 24, 2008, 4:00 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 5:44 PM PST (01:44 UTC)
- In effect from
- Dec 24, 2008, 4:00 AM PST
- Expired
- Dec 24, 2008, 8:56 PM PST
- In force
- 17 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 35 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 240144 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 544 PM PST TUE DEC 23 2008 ...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED FROM 4 AM TO 12 NOON WEDNESDAY... .A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER MUCH OF THE AREA WEDNESDAY MORNING...PARTICULARLY OVER THE HIGHER TERRAIN AND RIGHT ALONG THE IMMEDIATE COAST. CAZ006-505-507>509-511-512-517-528>530-241300- /O.NEW.KMTR.WI.Y.0025.081224T1200Z-081224T2000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 544 PM PST TUE DEC 23 2008 ...WIND ADVISORY IS IN EFFECT FROM 4 AM TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM PST WEDNESDAY. A FAST MOVING STORM SYSTEM WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER A LARGE PORTION OF THE AREA BEGINNING IN THE PRE-DAWN HOURS WEDNESDAY MORNING. STRONG AND GUSTY WINDS WILL LIKELY CONTINUE THROUGH NOON BEFORE TAPERING OFF BELOW WIND ADVISORY LEVELS. MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVELLING WEDNESDAY. WIND GUSTS UP TO 50 MPH ARE POSSIBLE OVER HIGHER TERRAIN...RIGHT ALONG THE IMMEDIATE COAST AND ON OVERPASSES. LOCALIZED POWER OUTAGES ARE ALSO POSSIBLE WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. $$ CANEPA
5 follow-up statements
000 WWUS76 KMTR 241219 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 419 AM PST WED DEC 24 2008 ...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED FROM 4 AM TO 12 NOON TODAY... .A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER MUCH OF THE AREA THIS MORNING...PARTICULARLY OVER THE HIGHER TERRAIN AND RIGHT ALONG THE IMMEDIATE COAST. CAZ006-505-507>509-511-512-517-528>530-242000- /O.CON.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 419 AM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A FAST MOVING STORM SYSTEM WILL PRODUCE STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER A LARGE PORTION OF THE AREA BEGINNING EARLY THIS MORNING. STRONG AND GUSTY WINDS WILL LIKELY CONTINUE THROUGH NOON BEFORE TAPERING OFF BELOW WIND ADVISORY LEVELS. MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVELING TODAY. WIND GUSTS UP TO 50 MPH ARE POSSIBLE OVER HIGHER TERRAIN...RIGHT ALONG THE IMMEDIATE COAST AND ON OVERPASSES. LOCALIZED POWER OUTAGES ARE ALSO POSSIBLE THIS MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. $$
000 WWUS76 KMTR 241804 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1004 AM PST WED DEC 24 2008 ...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED UNTIL 12 NOON TODAY... .A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER MUCH OF THE AREA THIS MORNING...PARTICULARLY OVER THE IMMEDIATE COAST. CAZ006-507-508-511-512-517-528-241915- /O.CAN.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/ SAN FRANCISCO-NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 1004 AM PST WED DEC 24 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE WIND ADVISORY FOR ALL ALL LOCATIONS INCLUDING SAN FRANCISCO EXCEPT AREAS DIRECTLY AT THE COAST.. ALTHOUGH GUSTY SOUTHEASTERLY WINDS ARE EXPECTED TO CONTINUE TODAY THEY ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$ CAZ505-509-529-530-242000- /O.CON.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1004 AM PST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE IMMEDIATE COAST EXCLUDING SAN FRANCISCO. MOTORISTS SHOULD ALLOW EXTRA TIME FOR TRAVELING TODAY. LOCAL WIND GUSTS UP TO 50 MPH ARE EXPECTED TO CONTINUE ALONG THE IMMEDIATE COAST THROUGH THE MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. $$
000 WWUS76 KMTR 241950 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1150 AM PST WED DEC 24 2008 ...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED UNTIL 12 NOON TODAY... .A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO RESULT IN SEVERAL HOURS OF STRONG AND GUSTY SOUTH TO SOUTHEAST WINDS OVER MUCH OF THE AREA THIS MORNING...PARTICULARLY OVER THE IMMEDIATE COAST. CAZ505-509-529-242100- /O.CAN.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- 1150 AM PST WED DEC 24 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE WIND ADVISORY FOR COASTAL AREAS NORTH OF SOUTHERN MONTEREY BAY. ALTHOUGH LOCALLY GUSTY SOUTHEASTERLY WINDS TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE DAY THEY ARE NOT EXPECTED TO REACH ADVISORY LEVELS. $$ CAZ530-250500- /O.EXT.KMTR.WI.Y.0025.000000T0000Z-081225T0600Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1150 AM PST WED DEC 24 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE BIG SUR COAST AND THE IMMEDIATE AREA. A LOCAL RESIDENT OF BIG SUR REPORTED ESTIMATED WIND GUSTS TO AROUND 50 MPH THIS MORNING. THE GUSTY SOUTHEASTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. LOCAL WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. MOTORISTS ALONG HIGHWAY 1 AND IN THE AREA SHOULD ALLOW EXTRA TIME FOR TRAVELING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. $$ BELL
000 WWUS76 KMTR 241957 CCA NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1150 AM PST WED DEC 24 2008 ...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH THIS EVENING ALONG THE BIG SUR COAST... .A FAST MOVING STORM SYSTEM OVER THE EASTERN PACIFIC IS EXPECTED TO RESULT IN CONTINUED GUSTY SOUTHEASTERLY WINDS ALONG THE BIG SUR COAST AND IMMEDIATE AREA. CAZ505-509-529-242100- /O.CAN.KMTR.WI.Y.0025.000000T0000Z-081224T2000Z/ COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- 1150 AM PST WED DEC 24 2008 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELED THE WIND ADVISORY FOR COASTAL AREAS NORTH OF SOUTHERN MONTEREY BAY. ALTHOUGH LOCALLY GUSTY SOUTHEASTERLY WINDS TO 30 MPH ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE DAY THEY ARE NOT EXPECTED TO REACH ADVISORY LEVELS. $$ CAZ530-250500- /O.EXT.KMTR.WI.Y.0025.000000T0000Z-081225T0600Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1150 AM PST WED DEC 24 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE BIG SUR COAST AND THE IMMEDIATE AREA. A LOCAL RESIDENT OF BIG SUR REPORTED ESTIMATED WIND GUSTS TO AROUND 50 MPH THIS MORNING. THE GUSTY SOUTHEASTERLY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. LOCAL WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. MOTORISTS ALONG HIGHWAY 1 AND IN THE AREA SHOULD ALLOW EXTRA TIME FOR TRAVELING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. $$ BELL
000 WWUS76 KMTR 250456 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 856 PM PST WED DEC 24 2008 CAZ530-250600- /O.CAN.KMTR.WI.Y.0025.000000T0000Z-081225T0600Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 856 PM PST WED DEC 24 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN MONTEREY BAY AND BIG SUR COAST. SOUTHEAST WINDS HAVE BEEN GRADUALLY DECREASING THIS EVENING AND WINDS ARE NO LONGER REACHING ADVISORY LEVELS. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ DYKEMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 5:15 PM PST, 29 minutes earlier.
Area forecast discussion, Dec 23, 5:15 PM PST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
515 PM PST TUE DEC 23 2008
UPDATED AVIATION DISCUSSION
.DISCUSSION...AS OF 3:00 PM PST TUESDAY...HIGH CLOUDS STREAMING IN
AHEAD OF THE STORM HAVE MADE FOR CLOUDY CONDITION ACROSS MUCH OF THE
REGION TODAY. TEMPERATURES ARE RUNNING AS MUCH AS 5 DEGREES COOLER
THAN YESTERDAY AT THIS TIME ACROSS THE NORTH BAY. LITTLE DIFFERENCE
NOTED IN THE BAY AREA SOUTHWARD. LATEST OBSERVATIONS SHOW
TEMPERATURES IN THE MID 40S TO NEAR 50 IN THE NORTH BAY AND IN THE
LOWER TO MID 50S FROM THE BAY AREA SOUTHWARD.
UNSETTLED WEATHER WILL CONTINUE THIS EVENING WITH YET ANOTHER STORM
BARRELING TOWARD THE WEST COAST. SATELLITE IMAGERY SHOWS THE STORM
CENTERED AROUND 39N/135W. THE CURRENT POSITION OF THE LOW IS MORE
IN-LINE WITH THE ECMWF THAN WITH THE GFS AT THIS TIME. THE LATEST
12Z RUN OF THE ECMWF REMAIN CONSISTENT WITH LITTLE TO NO CHANGE FROM
ITS PREVIOUS RUN. DIFFERENCES REMAIN BETWEEN THE GFS AND THE ECMWF.
MAINLY THE PROXIMITY OF THE LOW TO THE COAST AS IT DROPS SOUTH AND
EAST TONIGHT AND WEDNESDAY. THE ECMWF KEEPS THE LOW FARTHER OFF THE
COAST AND IS EXPECTED TO BRING ONLY MODERATE WINDS AND PRECIP TO OUR
REGION. THE GFS WHICH KEEP THE LOW CLOSER TO THE COAST COULD
POTENTIALLY BRING STRONGER WINDS AND HEAVIER RAIN TO THE REGION. AM
LEANING TOWARD THE ECMWF SOLUTION FOR THE FORECAST HIGHLIGHTING
MODERATELY STRONG WINDS ALONG THE BIG SUR COAST AND SALINAS VALLEY AS
WELL AS OVER HIGHER TERRAIN. EXPECT WINDS IN THE 15 TO 30 MPH RANGE
WITH OCCASIONAL HIGHER GUSTS. MODERATE PRECIP IS EXPECTED ACROSS THE
REGION WITH A HALF INCH TO AN INCH EXPECTED. THE ELEVATED TERRAIN
WILL SEE SLIGHTLY HIGHER TOTALS.
THE LOW WILL MOVES SOUTH AND EAST INTO SOUTHERN CALIFORNIA WEDNESDAY
NIGHT. SHOWERY CONDITION WILL PERSIST ACROSS THE REGION AS AN UPPER
LEVEL TROUGH DROPS DOWN INTO OUR AREA. AS THE TROUGH MOVES
SOUTH COLD AIR ACCOMPANYING THIS TROUGH WILL SETTLE INTO THE AREA
BRING SNOW LEVELS DOWN TO AROUND 3000 FEET. SHOW SHOWERS WILL BE
POSSIBLE OVER HIGHER TERRAIN. DRIER CONDITIONS ARE EXPECTED THURSDAY
NIGHT AND FRIDAY. A RETURN TO A MORE ZONAL PATTERN IS EXPECTED
SATURDAY WHICH WILL MAINTAIN THE STORM TRACK A BIT FARTHER NORTH. A
SERIES OF SHORT WAVES EMBEDDED IN THIS ZONAL FLOW WILL LIKELY BRING
SHOWERS TO THE NORTH BAY WITH A SLIGHT CHANCE OVER THE BAY AREA. IN
SHORT UNSETTLED WEATHER IS HERE TO STAY FOR THE NEXT WEEK.
&&
.AVIATION...AS OF 5:15 PM PST TUESDAY...AN APPROACHING FRONT WILL
SPREAD MOISTURE ACROSS OUR AREA FROM NORTH TO SOUTH OVER THE NEXT
24 HOURS. RAIN IS SPREADING INTO OUR AREA FASTER THAN EXPECTED SO
TAF TIMES WERE JUST MODIFIED. RAIN WILL START AS EARLY AS 0130Z OVER
KSFO AND SPREAD TO KSJC BY 03Z. RAIN WILL MOVE INTO KMRY AREA AS
EARLY AS 06Z. RAIN WILL START OUT LIGHT BUT INCREASE IN INTENSITY
WITH THE HEAVIEST BAND FORECAST BETWEEN 12Z AND 18Z. CIGS WILL MOSTLY
STAY AT OR ABOVE 3KFT DURING THE EVENT EXCEPT DURING HEAVY RAIN WHERE
THEY MAY DIP DOWN TO 2KFT WITH VIS AS LOW AS 3SM. WINDS WILL BECOME
SOUTHEASTERLY AND GUST POTENTIALLY OVER 30 KT AS THE FRONT GETS
CLOSER. AN AIRPORT WEATHER WARNING MAY BE ISSUED WITH THE NEXT
TAF PACKAGE FOR LATE TOMORROW MORNING ALTHOUGH CONFIDENCE AT
THIS TIME IS NOT HIGH ENOUGH. WINDS AT KSFO WILL PEAK BETWEEN 14 AND
18Z. MOST OF THE RAIN WILL BE GONE BY 03Z THURSDAY.
&&
.MARINE...AS OF 9:30 AM PST TUESDAY...THE MAJOR CONCERN OVER THE
COASTAL WATERS WILL BE A STRONG STORM SYSTEM CURRENTLY OFF THE PAC
NW MOVING SOUTH LATER TODAY. AS THIS SYSTEM APPROACHES...
NORTHWESTERLY FLOW WILL SWITCH TO SOUTHEASTERLY. OF GREATER
SIGNIFICANCE WILL BE THE RAPIDLY INCREASING WIND SPEEDS AS THE SYSTEM
APPROACHES. IN FACT...WIDESPREAD GALE FORCE WINDS WILL DEVELOP OVER
THE OUTER WATERS WITH OCCASIONAL GALE FORCE GUSTS OVER THE INNER
WATERS. THE STRONGEST WINDS WILL LIKELY OCCUR LATE TUESDAY THROUGH
WEDNESDAY. LOOKING FURTHER DOWN THE ROAD...ANOTHER STORM SYSTEM IN
THE PACIFIC WILL GENERATE LARGE NORTHWEST SWELLS OVER MUCH OF THE
NORTHERN CALIFORNIA COASTAL WATERS BY LATE IN THE WEEK. SWELLS OF
GREATER THAN 20 FEET WILL BE POSSIBLE LATE THURSDAY INTO FRIDAY.
MARINERS VENTURING OUT THIS WEEK SHOULD USE CAUTION AND CHECK THE
FORECAST FOR THE LATEST WARNINGS OR ADVISORIES.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...GALE WARNING...POINT ARENA TO PIGEON PT 20-60 NM
BEGINNING AT 6PM PST.
SCA...FOR ROUGH SF BAR.
SCA...POINT ARENA TO PIGEON PT 0-20 NM AND PIGEON PT TO
POINT PIEDRAS BLANCAS 20-60 NM BEGINNING AT 10 PM.
SCA...PIGEON PT TO POINT PIEDRAS BLANCAS 0-20 NM
BEGINNING AT MIDNIGHT.
&&
PUBLIC FORECAST: CW
AVIATION/MARINE: SSA/BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 23, 2:36 PM PST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA 236 PM PST TUE DEC 23 2008 CAZ006-505>513-516>518-528>530-241300- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST-NORTHERN MONTEREY BAY- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- 236 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY NIGHT A FEW SHOWERS WILL BE POSSIBLE THIS EVENING AND THEN A STEADY RAIN WILL DEVELOP ACROSS THE NORTH BAY AND SPREAD SOUTHWARD ACROSS THE SAN FRANCISCO BAY AREA OVERNIGHT. THE STEADY RAIN IS EXPECTED TO REACH THE MONTEREY BAY REGION DURING THE EARLY MORNING HOURS OF WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STEADY RAIN WILL AFFECT THE MORNING COMMUTE ON WEDNESDAY WITH RAIN CONTINUING FOR MUCH OF THE DAY WEDNESDAY BEFORE GRADUALLY TAPERING TO SHOWERS BY WEDNESDAY EVENING. RAIN TOTALS OF 0.50-1.00 WILL BE POSSIBLE IN THE VALLEYS WITH 1 TO 2 INCH RAIN TOTALS POSSIBLE IN THE HILLS...LOCALLY UP TO 3 INCHES. ACCOMPANYING THE RAIN WILL BE MODERATELY STRONG SOUTH TO SOUTHEAST WINDS OVER THE COASTAL WATERS AND LOCALLY INLAND...GENERALLY ALONG THE BIG SUR AND SAN MATEO COASTS AND IN THE SALINAS VALLEY. COLD RAIN SHOWERS ARE FORECAST FOR CHRISTMAS DAY WITH SNOW LEVELS AROUND 3000 FEET. A DRYING TREND WILL DEVELOP BY FRIDAY AND CONTINUE INTO THE WEEKEND AS THE MAIN JET STREAM STARTS TO SHIFT NORTH OF SAN FRANCISCO. SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 4:52 PM PST | Marine Weather Statement | MTR | 65 hr | |
| Dec 24, 3:49 AM PST | Small Craft Advisory | MTR | 5 hr | |
| Dec 24, 2:55 PM PST | Coastal Flood Watch | MTR | Marin, Sonoma | 6 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.